| Model Number |
N/A |
| Medical Device Problem Codes |
Break (1069); Fluid/Blood Leak (1250)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
04/12/2022
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
The information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.The device has not been returned to the manufacturer for evaluation.A lot history review (lhr) of redy3007 showed three other similar product complaint(s) from this lot number.
Event or Problem Description
It was reported that during the picc catheter insertion procedure, the catheter broke in half.No other information was provided.
Additional Manufacturer Narrative
H11: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.The following were reviewed as part of this investigation: patient severity, trend analysis, applicable previous investigation(s), sample (if available), and applicable fmea documents.Based on a review of this information, the following was concluded: the complaint of a damaged catheter was confirmed.The product returned for evaluation was one 3fr s/l per-q-cath catheter.Usage residues were observed on the sample.The sample was received with an inlaid stylet and attached t-lock assembly.The stylet had been partially withdrawn through the t-lock assembly septum.The tip of the stylet protruded from a small hole in the catheter wall between the 22cm and 23cm depth markings.Tactile inspection of the sample revealed tensile weakness, necking and discoloration in the vicinity of the hole.Microscopic inspection of the split revealed a granular fracture surface.The catheter material was stretched around the stylet at the protrusion.The catheter damage was consistent with the stylet perforating the catheter during device manipulation.The usage residues suggested that manipulation occurred during attempted device placement.H3 other text : evaluation findings are in section h.11.
Event or Problem Description